MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 7X9CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 7X9CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4006
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection when the release paper was removed, it was confirmed the film had no adhesive, so the dressing could not be used.Unknown how the procedure finished.
 
Additional Manufacturer Narrative
We have now concluded our investigation into this complaint.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of its finished product specification.There was no issues recorded in the batch log of the manufacturing records during the manufacturing process that could have caused or contributed to the issue.A complaint history review was carried out using the lot and part numbers provided, there have been no further complaints reported with this failure mode in the past three years.The device was intended for use in treatment.The returned samples were functionally evaluated which confirmed the failure mode of delamination.Delamination is a low level intermittent fault which if seen is tabbed for removal during the conversion process.During the manufacturing of the dressing, in process checks are undertaken for this product.All material is manufactured according to the specification and only product meeting the release criteria will be passed on for further processing.Unfortunately on this rare occasion in process checks failed to identify the failure mode and therefore the root cause was a manufacturing process issue.We were able to confirm a relationship between the event and the device.As this is a very low occurring issue, no further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
We have now concluded our investigation into this complaint.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of its finished product specification.There was no issues recorded in the batch log of the manufacturing records during the manufacturing process that could have caused or contributed to the issue.A complaint history review was carried out using the lot and part numbers provided, there have been no further complaints reported with this failure mode in the past three years.The device was intended for use in treatment.The complaint sample was returned for inspection, and visual inspection was carried out.No adhesive is confirmed on the most part of the film as reported.This confirmed a relationship between the device and the event reported.This is a raw material defect.There are checks in place to prevent lacking adhesive of the film.If this issue is identified during in-process checks, it is tabbed and recorded in the fault log.On this occasion the operator appears to have missed the issue.Lacking adhesive sometimes occur in the film during the adhesive application process at the start or end of the roll.Unfortunately on this rare occasion in process checks failed to identify the failure mode.As this is a very low occurring issue, no further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.

Brand Name
IV3000 7X9CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10621815
Report Number8043484-2020-03097
Device Sequence Number14204317
Product Code KGX
UDI-Device Identifier05000223417369
UDI-Public05000223417369
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4006
Device Lot Number201942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/30/2020
01/04/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date11/05/2020
01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1